Advanced Search
Article Contents
Article Contents

Subexponential growth rates in functional differential equations

Abstract Related Papers Cited by
  • This paper determines the rate of growth to infinity of a scalar autonomous nonlinear functional differential equation with finite delay, where the right hand side is a positive continuous linear functional of $f(x)$. We assume $f$ grows sublinearly, and is such that solutions should exhibit growth faster than polynomial, but slower than exponential. Under some technical conditions on $f$, it is shown that the solution of the functional differential equation is asymptotic to that of an auxiliary autonomous ordinary differential equation with righthand side proportional to $f$ (with the constant of proportionality equal to the mass of the finite measure associated with the linear functional), provided $f$ grows more slowly than $l(x)=x/\log x$. This linear--logarithmic growth rate is also shown to be critical: if $f$ grows more rapidly than $l$, the ODE dominates the FDE; if $f$ is asymptotic to a constant multiple of $l$, the FDE and ODE grow at the same rate, modulo a constant non--unit factor.
    Mathematics Subject Classification: Primary: 34K25; Secondary: 34C11.


    \begin{equation} \\ \end{equation}
  • [1]

    J. A. D. Appleby, M. J. McCarthy and A. Rodkina, Growth rates of delay-differential equations and uniform Euler schemes, Difference equations and applications, (eds. M. Bohner et al.), Uǧur-Bahçeşehir Univ. Publ. Co., Istanbul, (2009), 117-124.


    N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Encyclopedia of Mathematics and its Applications, 27, Cambridge University Press, Cambridge, 1987.


    J. R. Graef, Oscillation, nonoscillation, and growth of solutions of nonlinear functional differential equations of arbitrary order, J. Math. Anal. Appl., 60 (1977), 398-409.


    G. Gripenberg, S.-O. Londen and O. Staffans, Volterra Integral and Functional Equations, Encyclopedia of Mathematics, 34, Cambridge University Press, Cambridge, 1990.


    P. Hartman and A. Wintner, Asymptotic integration of ordinary nonlinear differential equations, Amer. J. Math., 77 (1955), 692-724.


    P. Hartman, Ordinary differential equations, $2^{nd}$ edition, SIAM, Philadelphia, 2002.


    T. Kusano and H. Onose, Oscillatory and asymptotic behavior of sublinear retarded differential equations Hiroshima Math. J., 4 (1974), 343-355.


    M. Pituk, The Hartman-Wintner Theorem for Functional Differential Equations, J. Differential Equations, 155 (1), (1999), 1-16.

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(90) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint